Jump to content
HopefullyHealing

HopefullyHealing: Need hope and advice on how to proceed

Recommended Posts

HopefullyHealing

Hi. So my story with SSRIs goes like this:

About 5 years ago I started Paxil (12.5 CR mg) I took this successfully (helped me sleep which was great!) for about a year. Then quit faster than I should have, but was able to get off of it for a year while I was pregnant. I did have a bad withdrawal, but it was probably only 2-4 weeks. And only severe for 2. After my son was born I developed insomnia and postpartum depression. I was absolutely miserable. So my doctor prescribed Zoloft. It really helped the depression, but after 3-6 months I found my anxiety increased and insomnia came back. So... back to Paxil I went. 10 mg. Since I was realizing how much I hated the sexual side effects, I soon started taking it sparingly (every other day), after about a year? The past 2 years I have been on it, but I have tried to taper off, only taking it when I noticed my mood swing - every 2-4 days. I even got down to 5mg at this rate for a few months. Thought that I was pretty much off of it at this point. Again, the insomnia came back (about 6 months ago) So I tried xanax to help. Didn't like taking that every night, so used sporadically. I was prescribed Trazodone to help me sleep in mid-Novemver. Again, took it every other night at half dose (25 mg). It helped me sleep. Then I started getting dizzy - but also quit Paxil in early December. I took Trazedone at 25 mg for 7-10 days straight and when I just got dizzier during the day I quit. Cold turkey. But I had been taking it for such a short time I didn't think it would be an issue? And I don't know if it was or if the Paxil withdrawal. Hard to know what did what. I then stupidly took 5HTP (100mg) for two days last week. But then I decided to stop any seratonin anything. I have an appointment with a psychiatric nurse for the first time every tomorrow. I don't know what to do. The first couple weeks I had the more classic paxil withdrawal symptoms. This last couple weeks have been an entirely different animal. Panic attacks like I've never experienced before. Insomnia again. I feel like i've been on a roller coaster of every symptom. Depersonalization, shaking, nausea, vertigo, vision problems, tight chest, breathing issues. Ups and downs like crazy.  Last night I got NO sleep. the last 3 days my doctor told me to take 25 mg xanax 3x daily to help with the symptoms. The last couple days it helped with the panic but today I"m just so sleep deprived I can't think straight. and I feel the anxiety has taken on a darker depressive tone. I feel hopeless. and I am scared and I don't know what to do. I don't know what the psych will tell me tomorrow or what I should do. Should I get back on an SSRI to taper back? Or try to pull through and just get medication to sleep? Everything goes to hell when I have bad bouts of insomnia. Otherwise I feel the anxiety I had pre-medication was not that bad. HELP!

Edited by HopefullyHealing
added detail

Share this post


Link to post
Gridley

Hello, HopefullyHealing, and welcome to SA.

 

To start, to give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

 

       Any drugs prior to 24 months ago can just be listed with start and stop years. 

  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • Link to Account Settings – Create or Edit a signature.

Once we have received this information, we will be in a better position to help you untangle your situation.

 

In the meantime, I am attaching some links to help you understand what we recommend here at SA:
We don't recommend tapering by alternating doses. The half-lives of almost all psychiatric drugs are too short for this to make any sense. It causes the amount of the medication in your bloodstream to go up and down, battering your nervous system, and makes withdrawal worse.

Your brain likes stability, to be treated gently.  It is ideal if you can accommodate it to lower and lower dosages. Move it slowly down a ramp by gradually decreasing dosage by an amount it may hardly notice. SA recommends tapering by 10% of your current dose with a hold of at least 4 weeks before your next decrease.The 10% taper method is a harm reduction approach to going off psychiatric drugs.
 This is explained in the attached link:
 
 
Finally, to prepare you for your medical appointment, please read this link:
 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy